MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MR GHIATAS BEADED BREAST LOCALIZATION WIRE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MR GHIATAS BEADED BREAST LOCALIZATION WIRE; BIOPSY INSTRUMENT
Model Number 477201
Medical Device Problem Codes Signal Artifact/Noise (1036); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided to the manufacturer, but photos and medical images were provided.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(02/2018).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post placement of a localization wire, an artifact allegedly was found on mr imaging.The localization wire reportedly was non-mr and incorrectly packaged with mr labeling.It was further reported that the procedure was completed with the same wire.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one ghiatas localization wire/cannula and two mri images were returned for review.The wire was returned in two segments with the cannula.Based on the image review, the images demonstrated artifact to be located at or surrounding the nipple.One image demonstrated artifact just posterior to the nipple; as well as, artifact demonstrated at the inferior aspect of the breast and anterior to the pectoral muscle.Therefore, the investigation is confirmed for artifact.A material analysis was conducted for the two wire segments and cannula.Based upon the semi-quantitative energy dispersive spectroscopy (eds) results, both the wire and cannula were within specification for an mr compatible device.Therefore, the investigation is unconfirmed for device marking issue.The definitive root cause could not be determined based upon available information.It is unknown if procedural and/or imaging equipment issues contributed to the reported event.It should be noted that the instructions for use (ifu) states: "non-clinical testing has demonstrated that the mr ghiatas® localization wire is mr conditional.It can be scanned safely under the following conditions: static magnetic field of 3-tesla or less spatial gradient field of 720-gauss/cm or less in non-clinical testing, the mr ghiatas® localization wire product codes produced a temperature rise of less than +0.9°c at a maximum mr system reported whole body averaged specific body absorption rate (sar) of 3-w/kg of 15-minutes of mr scanning in a 3-tesla, signa mr system (excite platform; g3.0-052b software, ge healthcare, milwaukee, wi).Mr image quality may be compromised if the area of interest is in the exact same area or relatively close to the position of the mr ghiatas® localization wire.Therefore, it may be necessary to optimize mr imaging parameters for the presence of this metallic implant." labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
MR GHIATAS BEADED BREAST LOCALIZATION WIRE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7554246
Report Number2020394-2018-00749
Device Sequence Number2029559
Product Code GDF
UDI-Device Identifier00801741079924
UDI-Public(01)00801741079924
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number477201
Device Catalogue Number477201
Device Lot NumberRECN2448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1